What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 26, 6:58 PM EST, 2 minutes earlier.
Area forecast discussion, Sep 26, 6:58 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
758 PM EDT Wed Sep 26 2018
.PREV DISCUSSION... /Issued 301 PM EDT Wed Sep 26 2018/
SHORT TERM /Tonight through Thursday Night/...
The short term period continues with wet weather in place and
increased chances for precipitation ahead of the approaching cold
front. For the rest of this afternoon and evening, showers and
thunderstorms are likely especially across northern and northwestern
Georgia as the front starts to move into the area. Showers and
thunderstorms will likely continue into the overnight, especially
across northern and northwestern Georgia where high pops remain
overnight.
For Thursday, the front will continue to push into the area,
enhancing chances for showers and thunderstorms. As such, in the
vicinity of the front likely to categorical pops have been included.
SPC also has a marginal risk of thunderstorms across portions of
eastern GA out ahead of the front for Thursday. The main hazard will
be gusty winds within any thunderstorms.
QPF through Thursday evening is still around 2 to 3 inches across
northwestern and northern Georgia, with locally higher amounts
possible. Still watching these amounts as many of these areas have
already received ample precipitation over the last few days. A Flash
Flood Watch is in effect through Thursday evening. For more
information see the Hydrology section below.
High temperatures this afternoon are generally in the high 70s and
mid 80s across northern Georgia with low 90s further south. For
Thursday, temperatures are fairly similar with upper 70s and low 80s
across the north due to added cloud cover and precipitation and
upper 80s to low 90s further south. Overnight lows tonight are in
the 60s in the north with low 70s further south.
Reaves
Hydrology...
A Flash Flood Watch is in place for far northwest Georgia for today
and Thursday. Additional counties have been added to the Flash Flood
Watch with the recent update. Rainfall amounts are still expected to
be in the 2 to 3 inch range, with locally higher amounts possible.
Over the past few days, areas of north and northwest Georgia have
received 4 to 5+ inches of rain. As such, flash flooding could
result from the additional rainfall combined with antecedent
conditions of already saturated soils. WPC has a Slight Risk of
enhanced rainfall for today in the northwestern corner with a
Marginal Risk of excessive rainfall across the rest of north
Georgia. For Thursday, there is a Marginal Risk of enhanced rainfall
across mainly far northern Georgia.
Reaves
LONG TERM /Friday through Wednesday/...
Not much change to the long term. A frontal boundary persists
vicinity of the northwest corner of GA through the end of the
week and models in good agreement. After that...GFS and ECMWF
still having differences for late weekend into the middle of next
week. GFS still wants to push drier air into the state while the
ECMWF tries to keep us in a moist airmass...while both keep us
under the ridge aloft. For consistency we have left low pops in
across much of the area for the weekend and beyond. The previous
discussion is included below.
41
PREV DISCUSSION... /Issued 401 AM EDT Wed Sep 26 2018/
LONG TERM /Thursday Night through Tuesday/...
Models in good agreement for the first half of the extended
portion showing frontal boundary sagging through the area into
Friday afternoon. Precipitable water will be in excess of 2 inches
and although instability will tend to be on the weak side, a
subtle shortwave will make up for this adding lift to a saturated
environment. All this leads to high end chance to low end likely
for northern portions.
GFS is aggressive in sinking front well into Central GA through
Sat afternoon but ECMWF continues to lag the front just a bit but
also shows some displacement to the south from previous runs. Not
buying off on front making it this far just yet as models have
shown a wide variance the past couple days in positioning of
front. Will keep in low end chance for the northern tier for now
with mid range chance for southern sections.
High pressure builds in from the Carolinas with a wedge like
feature into early next week. Again, the GFS is more aggressive
with the dry air and will lean toward the slightly wetter ECMWF
for now which keeps in slight to low end chance for the remainder
of the period.
Temperatures to remain above normal through the period although
some reduction in low temps possible by early next week given
drier air.
Deese
&&
.AVIATION...
00Z Update...
Largely VFR ceilings may gradually fluctuate toward MVFR ceilings
over the evening hours, particularly at ATL metro area TAF sites.
Scattered showers will continue to affect ATL/AHN TAF sites while
the tsra potential this evening will be highest at MCN/CSG.
Shower/thunderstorm potential will lessen through early Thursday
morning before returning by midday into Thursday afternoon.
Ceilings are expected to drop into IFR range at ATL area and AHN
sites by early morning before gradually increasing in height
through midday. Winds overnight will be largely light and variable
with a general SSW tendency before returning SW at 5-8 kts on
Thursday.
//ATL Confidence...00Z Update...
Medium confidence on all elements.
RW
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 69 85 68 83 / 50 70 60 50
Atlanta 71 83 70 83 / 50 70 60 50
Blairsville 65 74 63 76 / 70 80 70 60
Cartersville 68 80 67 81 / 70 80 70 50
Columbus 72 87 71 86 / 60 60 60 40
Gainesville 69 79 68 80 / 60 80 70 50
Macon 71 90 70 87 / 40 50 30 30
Rome 68 79 67 81 / 70 80 70 50
Peachtree City 69 84 68 83 / 50 70 60 40
Vidalia 73 91 72 90 / 40 40 40 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday evening for the following
zones: Bartow...Catoosa...Chattooga...Dade...Fannin...Floyd...
Gilmer...Gordon...Murray...Pickens...Polk...Towns...Union...
Walker...Whitfield.
&&
SHORT TERM...RW
AVIATION...RW
Hazardous weather outlook, Sep 26, 3:03 PM EST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
403 PM EDT Wed Sep 26 2018
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-272015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
403 PM EDT Wed Sep 26 2018
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Rest of Today and Tonight...
...Flash Flood Watch In Effect Through Thursday Evening For
Portions of North and Northwest Georgia...
Periods of showers and thunderstorms are expected across the
northwest portions of the area today. Up to 5 inches of rain have
fallen across this area over the last 2 days. With additional
totals of 2 to 3 inches expected, isolated instances of flash
flooding will be possible.
This activity will spread southward to affect the Atlanta metro
and Central Georgia with numerous storms. A few storms could be
strong with gusty winds, frequent lightning, and locally heavy
rain.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Scattered to numerous showers and thunderstorms are
expected daily through the week. A few strong storms will be
possible with gusty winds, frequent lightning and locally heavy
rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Sep 26, 4:08 PM EST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
508 PM EDT WED SEP 26 2018
GAZ034-045>048-057>059-262145-
Butts GA-Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Jasper GA-
Newton GA-Henry GA-
508 PM EDT WED SEP 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...WALTON...
ROCKDALE...SOUTHEASTERN DEKALB...SOUTHEASTERN GWINNETT...NORTHWESTERN
JASPER...NEWTON AND SOUTHEASTERN HENRY COUNTIES UNTIL 545 PM EDT...
At 506 PM EDT...a line of strong thunderstorms extended from near
Snellville to Conyers and Jackson, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Conyers, Monroe, Covington, Snellville, Loganville, Social Circle,
Oxford, Lithonia, Porterdale, Walnut Grove, Newborn, Mansfield,
Jenkinsburg, Between, Jersey, Lakeview Estates, the Georgia
International Horse Park, Stewart, Mountain Park and Ola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8376 3389 8376 3390 8375 3381 8368
3338 8369 3331 8406 3358 8411 3386 8414
3387 8388 3393 8380
TIME...MOT...LOC 2106Z 229DEG 19KT 3382 8405 3362 8395 3334 8397
WIND...40MPHSpecial weather statement, Sep 26, 4:20 PM EST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT WED SEP 26 2018
GAZ042-052-053-066-262200-
Coweta GA-Carroll GA-Troup GA-Heard GA-
520 PM EDT WED SEP 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHEASTERN
CARROLL...NORTHEASTERN TROUP AND EASTERN HEARD COUNTIES UNTIL 600 PM
EDT...
At 519 PM EDT...a strong thunderstorm was near Powers Crossroads, or
near Franklin...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Franklin, Grantville, Whitesburg, Centralhatchee, Moreland,
East Newnan, Corinth, Plant Yates, Byers Crossroads, Arnco-Sargent,
Powers Crossroads, Handy, Seaton Lake, Dunaway Gardens, Plant
Wansley, Harrisonville, Roscoe and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3356 8498 3352 8482 3351 8482 3351 8481
3349 8473 3328 8469 3317 8500 3331 8514
TIME...MOT...LOC 2119Z 229DEG 19KT 3329 8501
WIND...40MPHSpecial weather statement, Sep 26, 4:35 PM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
535 PM EDT WED SEP 26 2018
GAZ024-025-262200-
Banks GA-Jackson GA-
535 PM EDT WED SEP 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR BANKS AND NORTHEASTERN JACKSON
COUNTIES UNTIL 600 PM EDT...
At 535 PM EDT...a strong thunderstorm was over Maysville, or 8 miles
southwest of Homer...moving east at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jefferson, Commerce, Homer, Maysville, Gillsville and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3438 8338 3432 8339 3426 8334 3425 8334
3423 8335 3417 8356 3423 8370 3430 8362
3432 8365 3433 8365 3443 8352
TIME...MOT...LOC 2135Z 248DEG 15KT 3426 8361
WIND...50MPHSpecial weather statement, Sep 26, 4:36 PM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT WED SEP 26 2018
GAZ036-037-047>050-059-060-262215-
Morgan GA-Putnam GA-Walton GA-Jasper GA-Clarke GA-Oconee GA-
Newton GA-Greene GA-
536 PM EDT WED SEP 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...NORTHWESTERN PUTNAM...
WALTON...NORTHERN JASPER...SOUTHWESTERN CLARKE...OCONEE...EASTERN
NEWTON AND NORTHWESTERN GREENE COUNTIES UNTIL 615 PM EDT...
At 534 PM EDT...a line of strong thunderstorms extended from
Loganville to near Social Circle to near Mansfield, moving east at
35 mph.
HAZARD...40 to 50 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Monroe, Covington, Eatonton, Madison, Watkinsville, Loganville,
Social Circle, Walnut Grove, Bogart, Rutledge, Newborn, North High
Shoals, Mansfield, Bostwick, Between, Good Hope, Shady Dale, Bishop,
Buckhead and Jersey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3399 8341 3381 8329 3376 8328 3375 8324
3373 8323 3333 8330 3336 8383 3361 8385
3385 8390 3389 8385 3391 8376 3389 8376
3390 8373 3392 8368 3391 8365 3396 8356
TIME...MOT...LOC 2134Z 257DEG 29KT 3386 8384 3362 8371 3336 8374
WIND...50MPHSpecial weather statement, Sep 26, 6:27 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EDT WED SEP 26 2018
GAZ052-066-270030-
Troup GA-Heard GA-
727 PM EDT WED SEP 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR TROUP AND HEARD COUNTIES UNTIL
830 PM EDT...
At 727 PM EDT...a line of strong thunderstorms was along a line
extending from Texas to near West Point...and moving east at 35 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Franklin, West Point, Hogansville, Ephesus, Centralhatchee,
Corinth, Mountville, Cannonville, Louise, Rocky Point, Piedmont
Heights, Harrisonville, Hillcrest, Big Springs, Wares Crossroads,
Glenn, State Line Park, Powers Crossroads and Abbottsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3343 8501 3328 8496 3328 8495 3323 8494
3322 8491 3306 8486 3288 8486 3287 8498
3287 8519 3340 8529
TIME...MOT...LOC 2327Z 252DEG 32KT 3326 8520 3287 8513Special weather statement, Sep 26, 6:46 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
746 PM EDT WED SEP 26 2018
GAZ061-270015-
Hancock GA-
746 PM EDT WED SEP 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR HANCOCK COUNTY UNTIL 815 PM
EDT...
At 746 PM EDT...a strong thunderstorm was near Shoulderbone, or near
Sparta...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sparta, Springfield, Shoulderbone, Powelton, Devereux and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3319 8310 3329 8315 3345 8298 3345 8295
3344 8294 3344 8289 3341 8283 3339 8283
3339 8282 3332 8279 3332 8280 3329 8278
3327 8278
TIME...MOT...LOC 2346Z 234DEG 17KT 3328 8307
WIND...40MPH